Alert archive / Louisiana / Small Craft Advisories in 2017
Small Craft Advisory 50, NWS Lake Charles, LA
NWS Lake Charles, LA issued this small craft advisory at Dec 24, 2017, 4:24 PM CST. It took effect at Dec 24, 2017, 6:00 PM CST. It was in force for 18 hr.
The area
The counties it named.
The facts
- Issued
- Dec 24, 2017, 4:24 PM CST (22:24 UTC)
- In effect from
- Dec 24, 2017, 6:00 PM CST
- Expired
- Dec 25, 2017, 12:00 PM CST
- In force
- 18 hr
- Issued by
- NWS Lake Charles, LA
The text
As transmitted.
695 WHUS74 KLCH 242224 MWWLCH URGENT - MARINE WEATHER MESSAGE National Weather Service Lake Charles LA 424 PM CST Sun Dec 24 2017 ...SMALL CRAFT ADVISORY IN EFFECT UNTIL NOON CST MONDAY... .A cold front is moving into the coastal waters this evening with strong northerly winds developing in it's wake. Winds to settle towards tomorrow afternoon as high pressure builds down and across the region. GMZ430-432-435-450-452-455-470-472-475-251100- /O.NEW.KLCH.SC.Y.0050.171225T0000Z-171225T1800Z/ Sabine Lake-Calcasieu Lake-Vermilion Bay- Coastal waters from Cameron LA to High Island TX out 20 NM- Coastal waters from Intracoastal City to Cameron LA out 20 NM- Coastal waters from Lower Atchafalaya River to Intracoastal City LA out 20 NM- Waters from Cameron LA to High Island TX from 20 to 60 NM- Waters from Intracoastal City to Cameron LA from 20 to 60 NM- Waters from Lower Atchafalaya River to Intracoastal City LA from 20 to 60 NM- 424 PM CST Sun Dec 24 2017 ...SMALL CRAFT ADVISORY IN EFFECT UNTIL NOON CST MONDAY... The National Weather Service in Lake Charles has issued a Small Craft Advisory, which is in effect until noon CST Monday. * WINDS...20 to 25 knots and gusty * WAVES/SEAS...seas four to seven feet PRECAUTIONARY/PREPAREDNESS ACTIONS... A Small Craft Advisory means that wind speeds of 21 to 33 knots are expected to produce hazardous wave conditions to small craft. Inexperienced mariners, especially those operating smaller vessels should avoid navigating in these conditions. && $$ K. Kuyper
1 follow-up statement
430 WHUS74 KLCH 251017 MWWLCH URGENT - MARINE WEATHER MESSAGE National Weather Service Lake Charles LA 417 AM CST Mon Dec 25 2017 ...SMALL CRAFT ADVISORY IN EFFECT UNTIL NOON CST MONDAY... .High pressure will continue to build into the coastal waters this morning with strong northerly flow finally easing by noon as the pressure gradient weakens. GMZ430-432-435-450-452-455-470-472-475-251800- /O.CON.KLCH.SC.Y.0050.000000T0000Z-171225T1800Z/ Sabine Lake-Calcasieu Lake-Vermilion Bay- Coastal waters from Cameron LA to High Island TX out 20 NM- Coastal waters from Intracoastal City to Cameron LA out 20 NM- Coastal waters from Lower Atchafalaya River to Intracoastal City LA out 20 NM- Waters from Cameron LA to High Island TX from 20 to 60 NM- Waters from Intracoastal City to Cameron LA from 20 to 60 NM- Waters from Lower Atchafalaya River to Intracoastal City LA from 20 to 60 NM- 417 AM CST Mon Dec 25 2017 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL NOON CST TODAY... * WINDS...20 to 25 knots and gusty * WAVES/SEAS...3 to 6 feet PRECAUTIONARY/PREPAREDNESS ACTIONS... A Small Craft Advisory means that wind speeds of 21 to 33 knots are expected to produce hazardous wave conditions to small craft. Inexperienced mariners, especially those operating smaller vessels should avoid navigating in these conditions. && $$
What forecasters said that day
The local office's own words before this small craft advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Lake Charles, LA wrote its last area forecast discussion before this small craft advisory went out at Dec 24, 11:15 AM CST, 5 hours 9 minutes earlier.
Area forecast discussion, Dec 24, 11:15 AM CST, 5 hours 9 minutes before
Area Forecast Discussion National Weather Service Lake Charles LA 1115 AM CST Sun Dec 24 2017 .AVIATION...VFR conditions are expected this afternoon through tonight. A cold front will move through before sunset with winds becoming NW then veering NE tonight. && .PREV DISCUSSION... /issued 955 AM CST Sun Dec 24 2017/ UPDATE... Low ceiling deck continues to linger across southern Louisiana and southeast Texas this morning but looks to be breaking in central La. Clouds are expected to slowly dissipate thru the noon hour. Temperatures to recover back into the 60s today but this will not hold for tomorrow as a new cold front will move through this eve which will put Christmas Day a little on the chilly side. Speaking of which NORAD has Santa around Malaysia attm on his way across the globe. Current zones are fine no updates are planned. K. Kuyper PREV DISCUSSION... /issued 523 AM CST Sun Dec 24 2017/ DISCUSSION... For the 12/24/17 1200 UTC TAF package. AVIATION... Satellite shows good wrap around moisture spilling along cyclonic flow in the Mississippi Valley. This has resulted in the spreading of stratus from NE to SW across the area. Low MVFR/IFR ceilings are occurring over all sites. Believe this will continue for at least a few hours after sunrise. Will have VFR conditions for all airports by 18Z. Another surge of cooler air will bring breezy northerly winds to the area by late afternoon. Winds will likely diminish to below 10 knots. Deeper northerly flow will allow for VFR conditions overnight. PREV DISCUSSION... /issued 414 AM CST Sun Dec 24 2017/ DISCUSSION... Near normal overnight lows so far this morning with lows in the lower to middle 40s across the area. The cooler air could be found across southeast Texas where low clouds had yet to invade that area. On the flip side...warmer temperatures over the eastern half of the area was generally the result of thickening low clouds building in from the northeast which has acted much like a thermal blanket to keep temperatures higher near the surface. High thin clouds continued to migrate from southwest to northeast across the coastal areas of southeast Texas to south central Louisiana. Looking at the bigger picture aloft...most of the country had large scale troughing with high pressure ridge across the extreme western United States coast. An embedded shortwave in the the larger trough could be seen moving into the Central Plains this morning. This fast moving shortwave will lift out towards the northeast later today. Light southerly flow is expected to develop this morning in response to lower pressure ahead of a reinforcing cold front which was currently located across central Oklahoma into northwest Texas. A surface low pressure area could be seen near Wichita Falls along the Red River of north Texas. As southerly flow begins to increase today...temperatures should begin rebounding to the low to perhaps the middle 60s early this afternoon before the cold fronts begins to impact the area. Temperatures should reach maximum values by 3 pm...with falling temperatures thereafter. No precipitation is expected with this cold front this afternoon due to the dryness of the overall atmosphere. However...colder air will definitely be in place by Christmas morning with lows in the lower 30s north to middle to upper 30s the further south you go to the coast. No white Christmas here...but cold air will be nipping at your nose...ears...feet...and fingers Christmas morning with Highs only reaching low to mid 50s. Zonal Upper level flow will develop and be persistent through all of next week. Unfortunately...with fast moving systems across the plains...surface conditions across our area will be somewhat dreary with southerly flow expected by Monday afternoon or evening...then followed by northerly flow on Tuesday...with southerly flow expected to remain poised along the northern Gulf waters with northerly flow inland as a surface trough forms along the Texas Coast into the northwest Gulf of Mexico. In this pattern...clouds and rain chances are sure to remain higher than normal beginning Tuesday and continuing through Thursday as warmer air overrides the cooler air at the surface. Rainfall amounts are expected to be generally light, with totals from Tuesday through Friday less than an inch. Temperatures will likewise stay on the cool side, with only modest diurnal swings thanks to widespread cloud cover. Highs are expected to be mostly in the lower to middle 50s with lows in the 40s. MARINE... A light northerly flow will begin to transition briefly to southerly flow especially across the western coastal waters this morning. However...a reinforcing cold front will move into the coastal waters this afternoon which will once again strengthen the offshore flow. Small Craft Advisory conditions will be possible tonight into Monday with winds diminishing by Monday aftn. Moderate east to northeast winds are expected to prevail through the week. Rain chances will return by Tuesday with occasional periods of rain through the end of the week. && .PRELIMINARY POINT TEMPS/POPS... AEX 63 30 50 33 / 0 0 0 10 LCH 65 38 54 42 / 0 0 0 10 LFT 65 39 54 41 / 0 0 0 10 BPT 65 38 55 45 / 0 0 0 20 && .LCH WATCHES/WARNINGS/ADVISORIES... LA...None. TX...None. GM...None. && AVIATION...05
Hazardous weather outlook, Dec 24, 4:45 AM CST, 11 hours 39 minutes before
Hazardous Weather Outlook National Weather Service Lake Charles LA 445 AM CST Sun Dec 24 2017 LAZ027>033-041>045-052>055-073-074-TXZ180-201-215-216-259>262- 251045- Vernon-Rapides-Avoyelles-Beauregard-Allen-Evangeline-St. Landry- Calcasieu-Jefferson Davis-Acadia-Lafayette-Upper St. Martin- Vermilion-Iberia-St. Mary-Lower St. Martin-West Cameron- East Cameron-Tyler-Hardin-Jefferson-Orange-Northern Jasper- Northern Newton-Southern Jasper-Southern Newton- 445 AM CST Sun Dec 24 2017 This Hazardous Weather Outlook is for portions of central Louisiana, south central Louisiana, southwest Louisiana, west central Louisiana, and southeast Texas. .DAY ONE...Today and Tonight A cold front will move into the area this afternoon with colder temperatures expected overnight. Temperatures across interior southeast Texas and central Louisiana will likely fall at or just below freezing late tonight. .DAYS TWO THROUGH SEVEN...Monday through Saturday A cold start to Christmas Day with temperatures in the morning in the lower 30s north to the mid to upper 30s south. Temperatures will only recover into the 50s on Monday. Unsettle weather will begin Tuesday through Thursday with overrunning rains expected. No flooding or severe weather is expected. .SPOTTER INFORMATION STATEMENT... Spotter activation will not be needed. GMZ430-432-435-450-452-455-470-472-475-251045- Sabine Lake-Calcasieu Lake-Vermilion Bay- Coastal waters from Cameron LA to High Island TX out 20 NM- Coastal waters from Intracoastal City to Cameron LA out 20 NM- Coastal waters from Lower Atchafalaya River to Intracoastal City LA out 20 NM- Waters from Cameron LA to High Island TX from 20 to 60 NM- Waters from Intracoastal City to Cameron LA from 20 to 60 NM- Waters from Lower Atchafalaya River to Intracoastal City LA from 20 to 60 NM- 445 AM CST Sun Dec 24 2017 This Hazardous Weather Outlook is for portions of Gulf of Mexico. .DAY ONE...Today and Tonight A cold front will move into the coastal waters later this afternoon with small craft advisory conditions likely to develop tonight with gusts as highs as 33 knots. .DAYS TWO THROUGH SEVEN...Monday through Saturday Gusty northerly flow will diminish by Monday afternoon. For the rest of the week, moderate east to northeast flow is expected. At this time, no small craft advisories are anticipated. Rain chances will increase on Tuesday and the chance of rain will continue through the week. .SPOTTER INFORMATION STATEMENT... Spotter activation will not be needed.
Nearby
Small Craft Advisories in Louisiana, 2017Every small craft advisory in 2017
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.